This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Case Report

A Case of Acute Psychosis After Buprenorphine Withdrawal: Abrupt Versus Progressive Discontinuation Could Make a Difference

Sébastien Weibel, MD; Martial Mallaret, MSc; Mehdi Bennouna-Greene, MD; and Gilles Bertschy, MD, PhD

Published: June 15, 2012

Article Abstract

Because this piece does not have an abstract, we have provided for your benefit the first 3 sentences of the full text.

Buprenorphine, a partial μ-opioid agonist and κ-opioid antagonist, is frequently used in the treatment of heroin dependence and to prevent complications arising from intravenous injection and social consequences of heroin use. Psychosis occurring after discontinuation of buprenorphine or other opioids has been described, but is uncommon.

Case report. Mr A, a 37-year-old man, was admitted to our psychiatric ward for acute psychotic symptoms with mystical and paranoid delusions and intense auditory hallucinations.

J Clinical Psychiatry 2012; 73(6): 765

© 2012 Physicians Postgraduate Press, Inc.’ ‹’ ‹

Volume: 73

Quick Links: Psychotic Disorders , Schizophrenia and Schizoaffective Disorders

Continue Reading…

Subscribe to read the entire article

$40.00

Buy this Article as a PDF

Sign-up to stay
up-to-date today!

SUBSCRIBE

Already registered? Sign In

Clinical and Practical Psychopharmacology

Skeletal and Dental Fractures Associated With Electroconvulsive Therapy

Recent data suggest the risk of skeletal or dental fracture with ECT may be as low as...

Read More...